Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 13, 2021, 12:50 PM MDT for Teller County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 12:50 PM MDT (18:50 UTC)
- Expired
- Jul 13, 2021, 1:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Denver radar (KFTG), 100 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WWUS85 KPUB 131850
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Tue Jul 13 2021
COZ081-082-084-085-131930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1250 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 130 PM MDT...
At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or 28 miles northwest of Colorado Springs, moving
southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Woodland Park, Air Force Academy, Green Mountain Falls, Divide, Pikes
Peak, Crystola, Chipita Park, Florissant and Cascade.
LAT...LON 3913 10520 3904 10486 3878 10504 3895 10533
3913 10533
TIME...MOT...LOC 1850Z 298DEG 13KT 3905 10528
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:30 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 13, 11:30 AM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT Tue Jul 13 2021 .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Tue Jul 13 2021 ...Slight Uptick in Thunderstorms Today... Shortwave trough riding overtop southwestern U.S. upper ridge will bring more westerly flow aloft today as the upper high gets shunted southwestward during the afternoon. This will help to spread monsoon moisture from the Great Basin eastward into the southern CO mountains in the afternoon with layer precip H20 increasing from 0.5 to 0.7 yesterday afternoon to 0.7 to 1.0 inch today. While main forcing from the upper trough appears to stay to the north of our area, with the increase in moisture, thunderstorms should be more prevalent, especially over the mountains this afternoon and evening as convective temperatures are reached. Locally heavy rainfall will be possible, particularly along the Continental Divide where dew points increase the most. Across the interior valleys, southeast mountains and I-25 corridor, soundings still show inverted-V profiles, which will result in gusty outflow winds up to 40 to 50 mph as well as lightning. Locally heavy rainfall will be possible with the more isolated stronger storms though risk doesn't look great enough to warrant a flash flood watch for burn scars at this point. Southwest mountains are outlooked for a marginal risk for excessive rainfall today which looks reasonable...though couldn't rule out heavy rainfall across the central mountains as well. Temperatures today will be similar to yesterday, perhaps a couple degrees or so cooler out west given more afternoon thunderstorm coverage. Temperatures will be a little warmer across the southeast plains though didn't go as warm as model blends given continued haze and greater likelihood for high based convective cloud cover/thunderstorm outflows in the afternoon decreasing heating some. Another area to watch closely today will be east of the surface trough axis across the northern slopes of the Raton Ridge in Las Animas as well as Baca counties. Southerly flow for these areas will maintain surface dew points in the 50s and CAPE values in the 750-1000 J/kg range. Several CAMS are showing the potential for one or two strong thunderstorms in this area with heavy rainfall and gusty outflow winds the most likely scenario. Some small hail would be possible as well but with deep layer shears running around 25-30 kts, the risk for severe thunderstorms looks low at this point. Activity should push eastward across the plains through the evening then diminish overnight. Exception will be out west where isolated showers and thunderstorms may persist along the Continental Divide after midnight. Should be a warm night for most areas with lee trough and enhanced westerly downslope flow continuing into the early morning hours. Persistent cloud cover and higher surface dew points out west should also keep interior valleys on the warmer side. -KT .LONG TERM...(Wednesday through Monday) Issued at 347 AM MDT Tue Jul 13 2021 Wednesday... Wednesday is still looking to be the biggest day this week for thunderstorm concerns. As some energy translates through the flow aloft, a surface low is expected to develop near the CO-NM border Wednesday morning, with a cold front backing across the plains. Flow at the surface will transition to northeasterly around midday, which will allow for the influx of additional moisture over the eastern plains, followed by the I-25 corridor and eastern mountains. Current model trends indicate some modest instability, with predicted CAPE values between 300-800 J/kg. Not too much to speak of over the plains, but plenty sufficient for convective storms over the higher terrain. Shear will be moderate at best, and fairly weak over most of the area, so storms are expected to be slow-moving, although the westerly flow aloft will assist in pushing storms eastward over the plains later in the day. The severe threat for Wednesday is low, given the modest instability and weaker shear, but we cannot rule out a few stronger storms entirely. However, the storms that are expected to fire will likely be efficient rain producers. As a result, flash-flooding will be our main concern, especially over burn scar areas as well as any urban or low-lying areas that received a lot of rainfall over the last week or so. Model solutions have converged somewhat for Wednesday night. Storms are expected to push eastwards into the evening hours, and could last well into the overnight hours, with the NAM specifically keeping some precipitation near the CO-KS border into Thursday morning. Thursday Onwards... Starting on Thursday, high pressure will build in over the Four Corners region into this weekend. Multiple shortwaves are expected to pass over during that time, resulting in daily afternoon showers and thunderstorms through the start of next week. Convective initiation is expected to occur over the mountains in the early afternoon hours, before the flow aloft pushes things eastwards over the plains by evening, with activity expected to diminish later in the evening near the CO-KS border. By Sunday-Monday, a high pressure dome is expected to set up over Colorado, bringing drier and hotter conditions to the region for next week. High temperatures will remain hot, with 80s-90s generally expected through the end of the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1126 AM MDT Tue Jul 13 2021 KALS...VFR conditions through the next 24 hours. A few passing showers or thunderstorms are possible this afternoon and early evening. Any cells that move over the terminal will likely produce brief periods of lowered CIGS and VIS. Westerly winds will increase with gusts 25 to 30 kts possible. KCOS and KPUB...generally VFR conditions through the next 24 hours. Showers and thunderstorms will be possible this afternoon and evening at both terminals. Briefly reduced CIGS and VIS are expected with any passing thunderstorms. Westerly winds could gust with thunderstorms to near 25 to 30 kts. Model guidance is suggesting rain develop by lat Wednesday morning at KCOS and KPUB behind a cold front. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...GARBEROGLIO AVIATION...MOZLEY
Hazardous weather outlook, Jul 13, 11:33 AM MDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Tue Jul 13 2021 COZ058>089-093>099-141745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible across southern Colorado this afternoon and evening with thunderstorms most numerous across the southwest Mountains. The main risks from thunderstorms will be gusty outflow winds up to 50 mph, locally heavy rainfall and lightning. Although the risk for flash flooding on burn scars appears low, should a stronger storm impact those areas, localized flash flooding will be possible. An isolated stronger storm or two will be possible along and east of a line from Kim to Lamar this afternoon and evening. Small hail under 1 inch in diameter, wind gusts up to 55 mph and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread thunderstorms will be possible Wednesday, forming over the mountains before moving east. Flash flooding will remain the primary concern. Thursday and onwards, the pattern will remain active, with daily afternoon thunderstorms expected into next weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible over the Mountains and far southeast portions of the Plains this afternoon and evening. 88/88
In the hours before
Special weather statement, Jul 13, 12:50 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Tue Jul 13 2021
COZ081-082-084-085-131930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1250 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 130 PM MDT...
At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or 28 miles northwest of Colorado Springs, moving
southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Woodland Park, Air Force Academy, Green Mountain Falls, Divide, Pikes
Peak, Crystola, Chipita Park, Florissant and Cascade.
LAT...LON 3913 10520 3904 10486 3878 10504 3895 10533
3913 10533
TIME...MOT...LOC 1850Z 298DEG 13KT 3905 10528
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 21 min |
| Jul 13, 1:24 PM MDT | Special Weather Statement | PUB | Chaffee | 36 min |
| Jul 13, 1:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 13, 2:50 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jul 13, 3:01 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Jul 13, 3:11 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 13, 4:18 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 13, 4:22 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 13, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 32 min |
| Jul 13, 4:56 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 13, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jul 13, 5:27 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| Jul 13, 5:29 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.